MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Catalog Number 770G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The photo provided shows ethicon suture packaging for: 770g ¿ plain gut suture g121 ¿ chromic gut suture the complaint was initially created for product code 770g ¿ plain gut.In addition to product code 770g ¿ plain gut, was product code g121 ¿ chromic gut also used on the patient? if yes, please provide the lot number of the g121 ¿ chromic gut suture.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? were any non-ethicon sutures used during the procedure? if yes, please provide name.Please describe the patient manifestations of the reported infection (location, severity, appearance).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.Was the patient recently exposed to any farm animals? how much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.H6 investigation findings: c22 - photo review h3 investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows three packages with different codes; the reported closed package is labeled with product code 770g, lot number tcmcqm.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent a facelift procedure on an unknown date in (b)(6) 2025 and suture was used.Post-op, the patient developed an infection.The organism is rarely found in humans and is more commonly associated with cattle.The patient required unknown medical or surgical intervention as a result of the event.The patient did not require extended hospitalization as a result of the event.Additional information was requested.

Brand Name
GUT PL UD 18IN 6-0 D/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24273631
Report Number2210968-2026-01362
Device Sequence Number10725870
Product Code GAL
UDI-Device Identifier10705031010475
UDI-Public(01)10705031010475(17)280229(10)TCMCQM
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number770G
Device Lot NumberTCMCQM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown